MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34521
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® single lumen over-the-wire power-injectable picc became blocked a day after placement.The line was pulled back 1 cm and flushed successfully.Hours later, the line became blocked again and was unsuccessfully flushed.The picc was removed and replaced the following day with a new device.As reported, the replacement procedure was difficult due to challenging vein access, which left the patient with multiple bruises.The original line was visually inspected and found to have two kinks, one at 9.5 cm and one at 12 cm.
 
Additional Manufacturer Narrative
Device available for eval: yes; product received on: 06/19/2018.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, specifications,trends and a visual inspection/dimensional verification/functional test of the returned device were conducted during the investigation.Clinical assessment: a kink in the picc line could potentially result in picc line replacement (as in this case) causing major harm.At this time, clinical assessment cannot eliminate any possible causes for this event such as product handling, device maintenance, user technique, device maintenance, medical procedure, device failure, or manufacturing related causes.One device was returned for investigation.The catheter was checked and no kinks were noted, only a very slight indentation found.A wire guide passed through the catheter and through the manifold easily.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with instruction for use (ifu) which notes: catheter tip position should be monitored by x-ray on a routine basis.Periodic lateral view x-ray is suggested to assess tip location in relation to vessel wall.Tip position should appear to be parallel to vessel wall.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7464062
Report Number1820334-2018-01215
Device Sequence Number11131905
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)200109(10)8499695
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG34521
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR